MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; N/A

INTUITIVE SURGICAL, INC DA VINCI; N/A
Model Number 470656-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the handheld camera light guide for evaluation, but evaluation has not been completed as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted gastric bypass surgical procedure, the surgical staff disconnected the handheld camera light guide but did not turn the light source off and set it down on the bed.The caller reported that the surgical staff found the handheld camera light guide had burned through the drape and bed padding, and it hit the strap near the patient.The caller stated that there was no patient injury, but the handheld camera light guide was damaged.The intuitive surgical, inc.(isi) technical support engineer (tse) recommended best practices for the handheld camera light guide to not leave the light source on when not in use and not to leave the light source unattended.It was noted that the handheld camera light guide remained hot after use and had burned through layers of the drape blanket and a portion of the belt pad.It appeared blackened and charred on both metal tips/ends.The procedure was completed as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The instrument was analyzed and was found with a melted fiber connector.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
N/A
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20625547
Report Number2955842-2024-21622
Device Sequence Number7552922
Product Code NAY
UDI-Device Identifier04250480109038
UDI-Public(01)04250480109038
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470656-01
Device Catalogue Number470656
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose